Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

March 25, 2012Craven County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Mar 25, 2012, 3:21 PM EDT for Craven County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Mar 25, 2012, 4:00 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC

County Craven County, NC

The radar

The Morehead City radar (KMHX), 22 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WWUS82 KMHX 251921
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN MAR 25 2012

NCZ092>095-252000-
CARTERET-CRAVEN-JONES-PAMLICO-
321 PM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...JONES AND
CARTERET COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG 
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH HARLOWE TO HAVELOCK 
TO GREAT LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF 
NEWPORT TO HAVELOCK TO 13 MILES SOUTHWEST OF HAVELOCK...MOVING 
NORTHEAST AT 10 MPH.

SEVERAL REPORTS OF PEA TO DIME SIZE HAIL HAVE REPORTED DURING THE 
PAST HALF HOUR.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BACHELOR...NORTH 
HARLOWE...MINNESOTT BEACH...HAVELOCK.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3476 7701 3496 7729 3511 7703 3509 7702
      3511 7702 3515 7695 3499 7674 3497 7677
      3496 7680 3507 7700 3500 7697 3498 7693
      3492 7677 3493 7673 3496 7671 3493 7662
      3483 7679
TIME...MOT...LOC 1920Z 298DEG 8KT 3486 7679 3487 7689
          3482 7709

$$

8

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 3:16 PM EDT, 5 minutes earlier.

Area forecast discussion, Mar 25, 3:16 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012

.SYNOPSIS...
LOW PRESSURE WILL DRIFT OFFSHORE TONIGHT DRAGGING A STRONG COLD
FRONT OFFSHORE BY EARLY MONDAY. HIGH PRESSURE WILL BUILD IN FROM
THE NORTH MONDAY AND TUESDAY. THE HIGH WILL MOVE OFF THE COAST BY
WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY...FOLLOWED
BY HIGH PRESSURE LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 315 PM SUNDAY...SCATTERED HAIL-PRODUCING THUNDERSTORMS ARE
DEVELOPING ACROSS THE REGION AND HAVE BECOME MORE WIDESPREAD OVER
THE PAST HOUR OR SO AS UPPER LOW MOVES ALONG THE NC/SC BORDER.
LOTS OF SURFACE BASED INSTABILITY IN PLACE ACROSS EASTERN NORTH
CAROLINA...ESPECIALLY NEAR THE SOUTHERN COASTAL AREAS WHERE A SVR
STORM IS CURRENTLY AFFECTING THE JACKSONVILLE AREA. WILL CONTINUE
CHC TO HIGH CHC POPS THRU THE EVENING FOR TSTMS...WITH THE
CHARACTER OF THE PRECIPITATION GRADUALLY TRANSITIONING TO MORE OF
A SHOWERY REGIME AFTER 06Z. GIVEN THE DEPTH OF THE MOISTURE AND
OUTPUT FROM THE 4KM WRF MODELS AND GFS/NAM12...WILL CONTINUE
CHANCE TO HIGH CHANCE POPS THRU THE EARLY MORNING HOURS MONDAY.
COLD AIR ADVECTION WILL NOT BEGIN IN EARNEST UNTIL EARLY ON MONDAY
MORNING SO ANTICIPATE MINIMUM TEMPERATURES IN THE MIDDLE TO UPPER
50S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 315 PM SUNDAY...GOOD DOWNSLOPE DRYING INDICATED BEHIND
FRONT/DEPARTING LOW DURING THE DAY ON MONDAY. MAY SEE SOME
RESIDUAL SHOWERS AND CLOUDS...ESPECIALLY NEAR THE COAST EARLY IN
THE DAY WITH SKIES BECOMING SUNNY BY MID TO LATE MORNING. THE
COMBINATION OF SUNSHINE AND DOWNSLOPING FLOW SHOULD ALLOW MAX
TEMPERATURES TO GET INTO THE MIDDLE 70S EXCEPT UPPER 60S RIGHT
ALONG THE OUTER BANKS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AXIS OF STRONG UPPER RIDGE WILL BE BUILDING EAST OF THE MSVLY
MAINTAINING A DEEP LAYER DRY NW FLOW OVER THE FCST AREA THRU
TUESDAY NIGHT. UNDER MOSTLY CLEAR SKIES WITH LIGHT WINDS...
EXCELLENT RADIATIONAL COOLING WILL SET UP BOTH MON AND TUE NIGHT
WITH LOWS IN THE UPPER 30S (WITH PATCHY FROST?) INLAND TO MID 40S
ALONG THE COAST. PER THICKNESS TROUGH AND LIMITED MIXING WITH SFC
HIGH BUILDING OVERHEAD...HIGHS ON TUESDAY WILL STRUGGLE TO TOP 60
DEGREES DESPITE NEARLY FULL SUNSHINE.

SURFACE RIDGE SHIFTS OFFSHORE TUES NIGHT WITH THE MID LEVEL FLOW
BECOMING MORE ZONAL AS UPPER RIDGE AXIS SUPPRESSES SOUTHWARD BY
WEAK SHORT WAVE ENERGY MOVING THRU THE OHVLY. THESE FEATURES WILL
ALLOW FOR MODERATING TEMPS AND A RETURN TO ABV NORMAL READINGS WED
AS A MODERATE RETURN FLOW SETS UP. HIGHS WED WILL REACH INTO THE
LOW TO MID 70S.

WEAK SHORT WAVE AND ACCOMPANYING BACKDOOR COLD FRONT WILL SLIDE
DOWN THE MID ATLC COAST WED NIGHT INTO THU. A MIXED BNDRY LAYER
WILL HOLD TEMPS UP IN THE 50S WED NIGHT WITH DOWNSLOPING FLOW AND
DELAYED POST FRONTAL CAA BOOSTS HIGHS WELL INTO THE 70S ON THU.
SLIGHTLY COOLER TEMPS WILL MOVE IN LATE IN THE WEEK BEHIND PASSAGE
OF THE WEAK COLD FRONT LATE THU.

LARGE SCALE MODEL DIFFERENCES IN THE LONGER RANGE LEAD TO LOW
CONFIDENCE FCST GOING INTO NEXT WEEKEND...BUT A POTENTIAL FOR A
MORE ACTIVE PATTERN TO RETURN AS A DEEP TROUGH OR CUTOFF LOW
APPROACHES THE EASTERN STATES. WILL HOLD POPS AT SLIGHT CHANCE FOR
LATE IN THE WEEKEND UNTIL MODELS CAN CONVERGE ON A SOLUTION. TEMPS
APPEAR TO AVERAGE NEAR OR SLIGHTLY ABV NORMAL NEXT WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/
AS OF 315 PM SUNDAY...CEILINGS HAVE GONE TO VFR STATUS. EXPECT
MOSTLY VFR THROUGH THIS EVENING WITH WIDELY SCATTERED SHOWERS AND
A FEW TSTMS. WITH AN INCREASE IN DEEP MOISTURE AND A TRANSITION TO
A MORE STRATIFORM RAIN LATE TONIGHT...EXPECT SOME MVFR/IFR
CEILINGS TOWARD MORNING PER LATEST MOS GUIDANCE NUMBERS. ON
MONDAY...SKIES SHOULD CLEAR BY 15Z WITH VFR CONDITIONS TO PREVAIL
THROUGH THE DAY MONDAY.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS TO PREVAIL THROUGH WED AS STRONG HIGH
PRESSURE BUILDS ACROSS EASTERN NC INTO TUES NIGHT...THEN SLIDES
OFFSHORE WED. RETURN FLOW WILL SET UP WED WITH WINDS SHIFTING
SOUTHWEST ALLOWING FOR INCREASING BOUNDARY LAYER MOISTURE. DO NOT
EXPECT FOG MON OR TUES NIGHTS BUT CANNOT RULE OUT BRIEF LATE
NIGHT/EARLY MORNING DITCH FOG DUE TO DECOUPLED WINDS UNDER STRONG
SURFACE BASED INVERSION EACH NIGHT. WED NIGHT MAY SEE SOME BRIEF
FOG AS 55-60 DEGREE DEWPOINTS CREEP BACK INTO THE REGION. A COLD
FRONT WILL CROSS THE REGION LATE THURS.THU NIGHT AND MAY SEE A
BRIEF REDUCTION IN CEILINGS/VISIBILITIES IN LIGHT SHOWERS.

&&

.MARINE...
SHORT TERM /TONIGHT AND MONDAY/
AS OF 310 PM SUNDAY...FRONTAL BOUNDARY SLOWLY WORKING ITS WAY
SOUTH INTO THE NORTHERN WATERS WITH WINDS ALREADY N/NE ON THE
ALBMARLE SOUND AND FAR NORTHERN WATERS. WINDS WILL BE RELATIVELY
LIGHT UNTIL AFTER MIDNIGHT WHEN THE COLD AIR ADVECTION SURGE
STARTS. BY EARLY MONDAY MORNING...EXPECT WIDESPREAD 20 TO 25 KNOT
WINDS WITH GUSTS TO 30 OR 35 KNOTS POSSIBLE THROUGH THE DAY. PER
LATEST WAVEWATCH 4 GUIDANCE...COMBINED SEAS WILL BUILD TO AS HIGH
AS 10 FEET DURING MONDAY AFTERNOON. SMALL CRAFT HAS ALREADY BEEN
INITIATED ON ALL BUT THE FAR SOUTHERN WATERS BEGINNING AT 10Z
MONDAY MORNING.

LONG TERM/ MONDAY NIGHT THROUGH FRIDAY/...
SCA CONDITIONS WILL CONTINUE MON NIGHT IN THE TIGHT NORTHERLY
PRESSURE GRADIENT BETWEEN STRONG LOW OFFSHORE AND HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST. WINDS WILL FALL BELOW SCA LEVELS
TUES AFTERNOON BUT INCREASED SEAS WILL LIKELY LINGER...ESPECIALLY
FOR THE CENTRAL WATERS...INTO TUES NIGHT. SURFACE RIDGE SHIFTS
OFFSHORE TUES NIGHT INTO WED WITH RETURN SOUTHERLY FLOW DEVELOPING
WED. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON WED NIGHT
AND CROSS THE WATERS THURS...WITH WINDS AND SEAS BRIEFLY BUILDING
TO SCA LEVELS THURS FOR THE SOUTHERN AND CENTRAL COASTAL WATERS.
SEAS MAY BUILD TO NEAR 6 FT OVER NORTHERN COASTAL WATERS AS
MODERATE NORTH WINDS RETURN ON FRIDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 PM EDT TUESDAY FOR
     AMZ130-135-156.
     SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 2 AM EDT WEDNESDAY
     FOR AMZ150-152-154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...BTC
AVIATION...CTC/BTC
MARINE...CTC/BTC
Hazardous weather outlook, Mar 25, 3:58 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 AM EDT SUN MAR 25 2012

NCZ029-044>047-079>081-090>095-098-103-104-260800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
358 AM EDT SUN MAR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. A FEW OF THE STORMS
WILL PRODUCE HAIL...SOME POSSIBLY SEVERE. THE STORMS WILL
GRADUALLY TAPER OFF TO JUST SHOWERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 25, 2:13 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
213 PM EDT SUN MAR 25 2012

NCZ098-251900-
ONSLOW-
213 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 300
PM EDT...

AT 214 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERONA...OR ABOUT OVER NEW RIVER AIR STATION...MOVING NORTH AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW RIVER AIR
STATION......CAMP LEJEUNE MAIN GATE...JACKSONVILLE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3467 7758 3485 7738 3467 7718 3459 7732
      3457 7737 3456 7737 3453 7743
TIME...MOT...LOC 1814Z 193DEG 5KT 3466 7742

8
Special weather statement, Mar 25, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT SUN MAR 25 2012

NCZ046-251915-
TYRRELL-
235 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS TYRRELL COUNTY THROUGH 315
PM EDT...

AT 235 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KILKENNY...OR ABOUT 18 MILES NORTHWEST OF ENGELHARD...MOVING NORTH AT
5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... KILLKENNY AND NEAR
GUM NECK IN TYRRELL COUNTY.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3580 7608 3568 7603 3567 7604 3567 7610
      3570 7614 3570 7617 3567 7617 3560 7621
      3561 7629 3569 7627 3570 7637 3578 7641
      3582 7638 3587 7612
TIME...MOT...LOC 1835Z 169DEG 5KT 3566 7623

8
Local storm report, Mar 25, 3:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT SUN MAR 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             NEW RIVER AIR STATION   34.71N  77.44W
03/25/2012  E0.25 INCH       ONSLOW             NC   PUBLIC

            REPORT RELAYED BY BROTHER OF NWS EMPLOYEE

&&

EVENT NUMBER MHX1200074

ASM
Special weather statement, Mar 25, 3:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 PM EDT SUN MAR 25 2012

NCZ044-079-091-092-252000-
GREENE-JONES-LENOIR-PITT-
315 PM EDT SUN MAR 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES...LENOIR...PITT AND
GREENE COUNTIES THROUGH 400 PM EDT...

AT 315 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM LA GRANGE TO WYSE FORK...OR ALONG A LINE
EXTENDING FROM LA GRANGE TO KINSTON...MOVING NORTHEAST AT 10 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3531 7783 3549 7767 3545 7721 3537 7728
      3538 7729 3533 7735 3534 7740 3533 7743
      3530 7745 3526 7742 3523 7747 3521 7744
      3517 7748 3520 7784
TIME...MOT...LOC 1915Z 218DEG 8KT 3527 7776 3525 7752

11
Special weather statement, Mar 25, 3:16 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 PM EDT SUN MAR 25 2012

NCZ046-047-081-252000-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-
316 PM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND DARE...MAINLAND
HYDE AND TYRRELL COUNTIES THROUGH 400 PM EDT...

AT 316 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
KILKENNY...OR ABOUT 16 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GUM NECK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3595 7605 3594 7605 3592 7600 3585 7606
      3573 7603 3571 7605 3569 7603 3565 7604
      3566 7602 3576 7599 3589 7599 3591 7597
      3587 7589 3563 7589 3554 7617 3566 7633
      3597 7609
TIME...MOT...LOC 1916Z 222DEG 8KT 3566 7617

29
Special weather statement, Mar 25, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN MAR 25 2012

NCZ092>095-252000-
CARTERET-CRAVEN-JONES-PAMLICO-
321 PM EDT SUN MAR 25 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CRAVEN...JONES AND
CARTERET COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH HARLOWE TO HAVELOCK
TO GREAT LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
NEWPORT TO HAVELOCK TO 13 MILES SOUTHWEST OF HAVELOCK...MOVING
NORTHEAST AT 10 MPH.

SEVERAL REPORTS OF PEA TO DIME SIZE HAIL HAVE REPORTED DURING THE
PAST HALF HOUR.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BACHELOR...NORTH
HARLOWE...MINNESOTT BEACH...HAVELOCK.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3476 7701 3496 7729 3511 7703 3509 7702
      3511 7702 3515 7695 3499 7674 3497 7677
      3496 7680 3507 7700 3500 7697 3498 7693
      3492 7677 3493 7673 3496 7671 3493 7662
      3483 7679
TIME...MOT...LOC 1920Z 298DEG 8KT 3486 7679 3487 7689
          3482 7709

8

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 8:27 PM EDTSpecial Weather StatementMHXMartin, Pitt63 min
Mar 24, 8:34 PM EDTSpecial Weather StatementMHXBeaufort56 min
Mar 24, 9:29 PM EDTSpecial Weather StatementMHXWashington46 min
Mar 25, 12:35 AM EDTSpecial Weather StatementMHXDuplin40 min
Mar 25, 5:07 AM EDTSpecial Weather StatementMHXDare53 min
Mar 25, 9:30 AM EDTSmall Craft AdvisoryMHX60 hr
Mar 25, 2:13 PM EDTSpecial Weather StatementMHXOnslow47 min
Mar 25, 2:35 PM EDTSpecial Weather StatementMHXTyrrell40 min
Mar 25, 2:44 PM EDTSevere Thunderstorm WarningMHXCarteret, Jones, Onslow46 min
Mar 25, 3:15 PM EDTSpecial Weather StatementMHXLenoir45 min
Mar 25, 3:16 PM EDTSpecial Weather StatementMHXTyrrell44 min
Mar 25, 3:55 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pamlico32 min
Mar 25, 4:01 PM EDTSpecial Weather StatementMHXTyrrell59 min
Mar 25, 4:20 PM EDTSevere Thunderstorm WarningMHXCraven, Duplin, Jones, Lenoir, Onslow40 min
Mar 25, 4:21 PM EDTSevere Thunderstorm WarningMHXTyrrell, Washington38 min
Mar 25, 4:24 PM EDTSpecial Marine WarningMHX66 min
Mar 25, 4:29 PM EDTSpecial Weather StatementMHXWashington46 min
Mar 25, 5:02 PM EDTSpecial Weather StatementMHXHyde, Washington58 min
Mar 25, 5:06 PM EDTSpecial Weather StatementMHXCraven, Duplin, Jones54 min
Mar 25, 5:22 PM EDTSpecial Weather StatementMHXLenoir23 min
Mar 25, 5:31 PM EDTSpecial Weather StatementMHXDuplin44 min
Mar 25, 5:40 PM EDTSpecial Weather StatementMHXBeaufort50 min
Mar 25, 5:43 PM EDTSevere Thunderstorm WarningMHXDuplin47 min
Mar 25, 5:45 PM EDTSpecial Weather StatementMHXMartin45 min
Mar 25, 6:23 PM EDTSevere Thunderstorm WarningMHXMartin, Pitt48 min
Mar 25, 6:32 PM EDTSpecial Weather StatementMHXBeaufort43 min
Mar 25, 6:46 PM EDTSevere Thunderstorm WarningMHXBeaufort44 min
Mar 25, 7:21 PM EDTSpecial Weather StatementMHXDuplin54 min
Mar 25, 7:27 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Pamlico48 min
Mar 25, 7:54 PM EDTAreal Flood AdvisoryMHXDuplin3 hr

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.